Texas, 2025

Hail and Damaging Winds in Texas, August 11, 2025

August 11, 2025 · NWS OUN · 4 events in 2 counties and zones

Scattered thunderstorms developed along a weak surface front, generally near the Interstate 44 corridor, during the afternoon and evening of the 11th. Strong instability, steep lapse rates and weak wind shear promoted mainly disorganized thunderstorm modes with multiple downburst wind events (and associated damage) along with a few large hail reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered thunderstorms developed along a weak surface front, generally near the Interstate 44 corridor, during the afternoon and evening of the 11th. Strong instability, steep lapse rates and weak wind shear promoted mainly disorganized thunderstorm modes with multiple downburst wind events (and associated damage) along with a few large hail reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 11, 12:15 PM CST, 3 hours 47 minutes earlier. Its key messages:

  • Updated at 110 PM CDT Mon Aug 11 2025
  • Severe storms are possible early this afternoon into the overnight hours. Main hazards are damaging wind gusts, large hail, and flash flooding.
  • Temperatures "cooling" slightly below average early to middle of the week, gradually warming into next weekend.
  • Low chances for showers and storms continue much of the week, with highest chances today and Tuesday.
Area forecast discussion, Aug 11, 12:15 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
115 PM CDT Mon Aug 11 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 110 PM CDT Mon Aug 11 2025

 - Severe storms are possible early this afternoon into the
   overnight hours. Main hazards are damaging wind gusts, large
   hail, and flash flooding.

 - Temperatures "cooling" slightly below average early to middle
   of the week, gradually warming into next weekend.

 - Low chances for showers and storms continue much of the week,
   with highest chances today and Tuesday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 110 PM CDT Mon Aug 11 2025

A mid-level trough will continue to move across the Plains today,
and will provide enough large scale ascent for scattered
thunderstorms this afternoon into the evening hours. Sufficient
instability will support stronger updrafts with the initial
development for large hail concerns. Weak deep-layer shear will
support pulse-like storms capable of producing damaging wind gusts
as they collapse. The primary area for these storms to develop
are across north central to central and down to southwestern
Oklahoma and western north Texas this afternoon and evening.
Additional complex of storms may move off the high plains of Texas
and move into southwestern portions of the area late tonight into
the overnight hours. The primary hazard with this activity would
be damaging wind gusts.

With the potential for numerous rounds of precipitation, flooding
will be possible across much of the area. 1-2 inches is expected
across a broad area, with local amounts up to 4 inches possible. A
flood watch is in effect from 21Z Monday to 12Z Tuesday for all
areas excluding northwest and southeastern Oklahoma.

Bunker

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 110 PM CDT Mon Aug 11 2025

Lingering showers and storms are possible Tuesday morning across
much of the area. This activity should diminish in
coverage/intensity in the morning. Additional thunderstorms are
possible Tuesday afternoon across much of the area. A few stronger
storms will be capable of producing strong wind gusts and small
hail. Tuesday will kick start much cooler temperatures across the
area. Afternoon highs overall will get up to the upper 80s to low
90s.

Low rain/thunderstorm chances will continue into Wednesday, with
similar temperatures across the area. A mid-level ridge will start
to approach the area Wednesday from the west, but we likely won't
feel the affects from this until later in the week.

Bunker

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 1230 AM CDT Mon Aug 11 2025

Upper ridging will begin to rebuild across the southeastern US as we
head into the end of the week into the weekend. This should lead to
a rebound in temperatures, with highs pushing near or slightly
above seasonal averages (mid to upper 90s) by Saturday and Sunday.
Rain/storm chances are expected to decrease during this period
but not disappear altogether as the center of the upper ridge will
be far enough from the area to allow for at least slight chances
(10-20%) for storms to continue into the weekend.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Mon Aug 11 2025

While VFR conditions are likely to prevail for much of the valid
period, intervals of lowered category (due to thunderstorms) will
be possible. The current most likely scenario is for scattered
thunderstorm development across central/north-central Oklahoma by
early this evening before more widespread coverage emerges into
western/southern Oklahoma and north Texas early on Tuesday
morning. Gusty and erratic winds will be possible near and
beneath the strongest thunderstorms.

Widespread VFR conditions are forecast to return behind
departing/dissipating precipitation areas on Tuesday morning.

Safe travels!

Ungar

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  87  71  90 /  60  50  20  10
Hobart OK         68  90  69  94 /  60  30  20  10
Wichita Falls TX  71  91  71  94 /  30  30  20  10
Gage OK           64  88  65  92 /  70  10  10   0
Ponca City OK     69  88  69  91 /  70  40  20  10
Durant OK         72  93  73  93 /  20  30  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ007-008-012-013-
     016>031-033>042-044>046.

TX...Flood Watch through Tuesday morning for TXZ083>090.

&&

NEAR TERM...13
SHORT TERM...13
LONG TERM....08
AVIATION...09

In the hours before

Special weather statement, Aug 11, 3:16 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Norman OK
416 PM CDT Mon Aug 11 2025

OKZ019-024-025-112145-
Oklahoma OK-Logan OK-Canadian OK-
416 PM CDT Mon Aug 11 2025

...Strong thunderstorms will impact portions of northwestern
Oklahoma, southern Logan and northeastern Canadian Counties through
445 PM CDT...

At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Meridian to 7 miles southeast of Cashion
to north of Lake Hefner. Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Oklahoma City, western Edmond, Guthrie, Warr Acres, The
Village, Piedmont, Nichols Hills, Langston, Coyle, Meridian, Seward,
Navina, and Downtown Edmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3595 9721 3594 9719 3595 9717 3594 9714
      3574 9714 3570 9744 3554 9755 3554 9771
      3573 9769 3573 9767 3577 9767 3596 9724
TIME...MOT...LOC 2116Z 253DEG 9KT 3581 9725 3572 9760 3557 9764

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 11, 3:28 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Norman OK
428 PM CDT Mon Aug 11 2025

OKZ027>029-112200-
Grady OK-Cleveland OK-McClain OK-
428 PM CDT Mon Aug 11 2025

...Strong thunderstorms will impact portions of northeastern Grady,
northwestern Cleveland and northwestern McClain Counties through 500
PM CDT...

At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from just west of Moore to near Blanchard. Movement
was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Oklahoma City, southwestern Norman, Moore, Newcastle,
Blanchard, Tuttle, Goldsby, Washington, Cole, Bridge Creek, and
Middleberg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 9749 3510 9776 3523 9779 3538 9756
      3538 9734
TIME...MOT...LOC 2128Z 265DEG 12KT 3534 9752 3513 9764

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 11, 3:36 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
436 PM CDT Mon Aug 11 2025

OKZ025-112200-
Oklahoma OK-
436 PM CDT Mon Aug 11 2025

...Strong thunderstorms will impact portions of southeastern Oklahoma
County through 500 PM CDT...

At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Midwest City and 5 miles southwest of
Tinker Air Force Base. Movement was northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eastern Oklahoma City, Midwest City, Del City, Choctaw, Spencer,
Jones, Nicoma Park, and Tinker Air Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3559 9723 3538 9730 3538 9747 3551 9741
TIME...MOT...LOC 2136Z 246DEG 9KT 3548 9738 3538 9743

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

..speg.
Special weather statement, Aug 11, 3:42 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Norman OK
442 PM CDT Mon Aug 11 2025

TXZ086-112215-
Wichita TX-
442 PM CDT Mon Aug 11 2025

...A strong thunderstorm will impact portions of northeastern Wichita
County through 515 PM CDT...

At 442 PM CDT, Doppler radar was tracking a strong thunderstorm
4 miles southwest of Burkburnett, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burkburnett and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3405 9871 3414 9857 3413 9855 3412 9856
      3411 9854 3408 9851 3406 9848 3404 9846
      3398 9865
TIME...MOT...LOC 2142Z 245DEG 9KT 3405 9861

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 11, 3:54 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
454 PM CDT Mon Aug 11 2025

OKZ020-026-112230-
Payne OK-Lincoln OK-
454 PM CDT Mon Aug 11 2025

...A strong thunderstorm will impact portions of northeastern Lincoln
and southeastern Payne Counties through 530 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Drumright, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cushing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3588 9673 3601 9676 3606 9663 3605 9662
      3587 9662
TIME...MOT...LOC 2154Z 260DEG 9KT 3596 9667

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 11, 3:58 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Norman OK
458 PM CDT Mon Aug 11 2025

OKZ026-112230-
Lincoln OK-
458 PM CDT Mon Aug 11 2025

...A strong thunderstorm will impact portions of central Lincoln
County through 530 PM CDT...

At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warwick, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chandler, Davenport, Wellston, Sparks, and Warwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3553 9700 3569 9710 3584 9685 3560 9670
TIME...MOT...LOC 2158Z 244DEG 9KT 3565 9697

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The Altus AFB radar (KFDR), 48 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Wichita

When
August 11, 4:02 PM CST
Where
Wichita County, 1 mi W of Burkburnett
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.090, -98.577

The report was relayed by amateur radio. The location is approximate.

Hail, Wichita

When
August 11, 4:55 PM CST
Where
Wichita County, Iowa Park
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
33.950, -98.670

An image showing a ruler measurement was shared. The location is approximate.

Thunderstorm Wind, Wichita

When
August 11, 5:05 PM CST
Where
Wichita County, 2.17 mi NW of Pleasant Valley
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
33.966, -98.622

Broadcast media relayed an image from a viewer showing a large tree uprooted along Rogers Road. The event time is estimated from radar observations.

Thunderstorm Wind, Knox

When
August 11, 7:40 PM CST
Where
Knox County, 0.41 mi WSW of Munday
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
33.449, -99.637

Large tree limbs were blown down. The event time is estimated from radar observations.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289105, 1289106, 1289107, 1289108.